Wildfire, Hemphill
- When
- August 19, 12:05 PM CST to 5:11 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The Urschel Ranch Wildfire began around 1205CST about 6 WSW Lake Marvin in Hemphill County. The wildfire was determined to have been caused by lightning on the Urschel Ranch.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Urschel Ranch Wildfire began around 1205CST about 6 WSW Lake Marvin in Hemphill County. The wildfire was determined to have been caused by lightning on the Urschel Ranch. The wildfire consumed one thousand one hundred and ninety-three acres. There were no reports of any homes threatened, damaged or destroyed by the wildfire and there were also no reports of any injuries or fatalities. The wildfire was brought under control and contained around 1711CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 11:52 AM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
1252 PM CDT Mon Aug 19 2019
.AVIATION...18Z TAFs
Predominately VFR conditions are expected with mainly SSW winds
through the period. Any of the sites could see an isolated storm
this afternoon, but rather than blast VCTS or TEMPO groups,
decided to continue to play wait and see as the isolated nature
may well keep any of the TAF sites from taking direct impact.
Tomorrow morning could be fairly gusty for a bit as the atmosphere
begins to mix in stronger winds from just above the surface.
Simpson
&&
.PREV DISCUSSION... /Issued 331 AM CDT Mon Aug 19 2019/
SHORT TERM...
.Today and Tonight...
Hot weather expected to continue in the short term as upper high
remains in place over W TX. Two disturbances, one over NE AZ and one
just south of NM, should continue to ride the northwestern side of
the upper high. This should continue to generate cirrus through the
afternoon hours, so have largely stuck close to or just below
consensus highs, except for the northwestern CWA where southwesterly
downsloping winds look to occur. Temperatures in Palo Duro Canyon
are expected to meet or exceed 105 once again, so have opted
to issue a Heat Advisory with this forecast package.
Despite perhaps being a bit below full heating potential, should
approach or even reach convective temperature in many locations.
Combined with just a bit of forcing for ascent ahead of the
approaching upper disturbances and a marginal pool of moisture seen
at 700mb, another round of isolated thunderstorms appears possible
late this afternoon and this evening. Localized damaging wind gusts
are possible once again given progged DCAPE upwards of 1000 J/kg.
Ferguson
LONG TERM...
.Tuesday through Sunday...
Weak flow aloft will prevail as summertime ridge dominates the
south-central and southwest CONUS. Minor perturbations and/or
development of shear axes will offer support for showers and
thunderstorms Tuesday night through Friday night. Wednesday
afternoon and Wednesday night look to offer the best opportunity
for more widespread rains, as models suggest that a cold front
will make an intrusion into at least the northwest half of the
Combined Texas and Oklahoma Panhandles.
Regarding temperatures, highs on Tuesday still more than 10
degrees above normal, with maxima from 100 to 103 prevailing
across the eastern half of the area, with mid- to upper-90s
elsewhere. Most sections expected to fall short of 100 on
Wednesday as clouds increase with incoming cold front. Thursday
expected to be the coolest day of the forecast due to lingering
effects of cold front and clouds. Much of Oklahoma Panhandle and
northwest part of Texas Panhandle expected rise only to near
seasonal norms on Thursday, around 90. Gradual warmup Friday
through Sunday, with highs mainly in the mid- to upper-90s.
Cockrell
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Palo Duro Canyon.
OK...None.
&&
9/2Hazardous Weather Outlook National Weather Service Amarillo TX 354 AM CDT Mon Aug 19 2019 OKZ001>003-TXZ001>020-317-192115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 354 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Isolated thunderstorms are expected this afternoon and evening across all but the southeast and northwest parts of the Combined Panhandles. Storms will have the potential to become strong to severe, with damaging winds being the primary hazard. High temperatures of 105 degrees are expected in Palo Duro Canyon. A Heat Advisory will be in effect for this area from 2 PM this afternoon through 8 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles mainly during the afternoon and nighttime hours Tuesday through Friday. A few storms may become strong to severe during this time period, with damaging winds as the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1037 AM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG WELLINGTON 34.85N 100.21W
08/18/2019 COLLINGSWORTH TX SOCIAL MEDIA
DOWNED POWER POLE ON HASKELL STREET IN WELLINGTON.
PICTURE SHARED ON FACEBOOK.
0719 PM TSTM WND GST 1 S WELLINGTON 34.84N 100.21W
08/18/2019 E60 MPH COLLINGSWORTH TX TRAINED SPOTTER
SEVERAL 5 TO 7 INCH DIAMETER TREE BRANCHES DOWN. PEA
SIZE HAIL ALSO REPORTED.
0720 PM TSTM WND DMG 3 NE WELLINGTON 34.88N 100.18W
08/18/2019 COLLINGSWORTH TX TRAINED SPOTTER
LOST THE ROOFS OFF OF TWO BARNS/OUT BUILDINGS. TIME
ESTIMATED BY RADAR AS WELL AS SPOTTER ESTIMATING BETWEEN
715 PM AND 720 PM.
&&
EVENT NUMBER AMA1901090 AMA1901088 AMA1901089
ANDRADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 AM CDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM WILDFIRE 16 S CLAUDE 34.88N 101.36W
08/17/2019 E300 ACRE ARMSTRONG TX PARK/FOREST SRVC
THE GREEN JUNIPER WILDFIRE BURNED APPROXIMATELY 300
ACRES, AND IS 100% CONTAINED. NO DAMAGE, INJURIES, OR
FATALITIES HAVE BEEN REPORTED AT THIS TIME. INFORMATION
WAS OBTAINED FROM THE TEXAS FOREST SERVICE.
&&
EVENT NUMBER AMA1901091
ANDRADEThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908482.